Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Binghamton, NY

June 8, 2007Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2007, 10:37 PM EDT for Wayne County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 10:37 PM EDT (02:37 UTC)
Expired
Jun 8, 2007, 11:30 PM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Wayne County, PA

The radar

The Binghamton radar (KBGM), 93 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:29 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2456 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 090237
SVRBGM
PAC127-090330-
/O.NEW.KBGM.SV.W.0049.070609T0237Z-070609T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1037 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 1130 PM EDT

* AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  STERLING...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRESSLARVILLE AND STERLING AT 1045 PM EDT...
  ARLINGTON...LEDGERDALE...LAKE ARIEL AND 6 MILES NORTH OF GREENTOWN
  AT 1050 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4164 7547 4127 7545 4131 7532 4169 7504

$$


PADAVONA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:42 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 8, 8:42 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
842 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL ACROSS CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD
OF AND WITH THE FRONT EVENING. DRIER AND COOLER CONDITIONS WILL
RETURN FOR THE WEEKEND...AS HIGH PRESSURE MOVES BACK INTO THE AREA
FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LINE OF SEVERE STORMS ALONG WITH DISCRETE CELLS AHEAD OF THE LINE
WILL CONTINUE TONIGHT...WITH ADDITIONAL WATCH ISSUED DOWNSTREAM
FOR REMAINDER OF FA. SOME ROTATION BEING DETECTED IN INDIVIDUAL
CELLS WITH REMAINDER OF LINE PRODUCING WIND DAMAGE AS IT MOVES
THRU.

HAVE UPDATED ZONES FOR NEW WATCH...WITH VERY LITTLE CHGS
OTHERWISE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
BIGGEST PROBLEM WILL BE HOW FAR WEST THE STACKED CLOSED LOW
RETROGRADES INTO NEW ENGLAND. THE MODELS ARE SHOWING SOME QPF IN
ERN NY SUN TO MON. FOR NOW WILL KEEP IT DRY. MODELS USUALLY OVERDO
WRAPAROUND PRECIP ON BACK SIDE OF LOWS IN SPRING.

FOR THIS PERIOD IN NORTHERLY FLOW AT SFC AND ALOFT AS HIGH BUILDS
INTO OHIO VALLEY AND NEVER REALLY GETS HERE COMPLETELY. OMEGA
BLOCK SETS UP SO TROF REMAINS OFF THE ATLANTIC COAST AND RIDGE IN
PLAINS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL PATTERN DEPICTS AN OMEGA BLOCK THROUGH THE EXTENDED
PERIOD WITH TROFS OVER WESTERN US AND NEW ENGLAND/NOVA SCOTIA WITH
RIDGE AXIS OVER MIDWEST INTO UPPER GREAT LAKES. WITH SFC HIGH PRES
IN VCNTY AREA WILL BE DRY MONDAY NIGHT THROUGH TUESDAY NIGHT.
WEDNESDAY THROUGH THURSDAY, INCLUDED CHC/SLIGHT CHC, AS CUTOFF LOW
RETROGRADES INTO NEW ENGLAND WITH SHORT WAVES ROTATING AROUND UPPER
LEVEL FEATURE AND POSSIBLE BACKDOOR COLD FRONT INITIATING CONVECTION.
SYSTEM IN OHIO VALLEY ON FRIDAY MAY PRODUCE CONVECTION ACROSS AREA
AS WARM FRONT APPROACHES. TEMPS WILL BE CLOSE TO NORMAL.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH THUNDERSTORMS
EXPECTED ALONG THE BOUNDARY, SOME OF WHICH MAY BE STRONG TO SEVERE.
SCT/BKN CU AROUND 4-5K FT WITH SOUTHWEST WINDS 10-12 KNOTS WITH
GUSTS TO 22 KNOTS ALONG THE LAKE PLAIN AND HILLTOPS. THUNDERSTORMS
ARE LIKELY BTW 00Z-03Z IN NYS AIRPORTS WITH MVFR CONDITIONS DUE TO
BOTH VSBY/CIG RESTRICTIONS. AT KAVP, THE ACTIVITY WILL BE LATER
AROUND 02Z-04Z. BEHIND FRONT WINDS WILL SHIFT TO THE NORTHWEST
LESS THAN 10 KNOTS. NO FOG OVERNIGHT DUE TO MIXING AND DRY AIR
ADVECTION. ON SATURDAY, NORTHWEST WINDS AROUND 10 KNOTS WITH
SCATTERED CU NEAR 5K FT.

FOR 18Z SATURDAY THROUGH WEDNESDAY...EXPECT VFR CONDITIONS
OUTSIDE OF POSSIBLE MORNING FOG AT ELM. BY WEDNESDAY...THERE IS A
CHANCE OF RESTRICTIONS IN SOME SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...PB
SHORT TERM...TAC
LONG TERM...RRM
AVIATION...JML
Hazardous weather outlook, Jun 8, 8:33 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
833 PM EDT FRI JUN 8 2007

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-100045-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-SUSQUEHANNA-
833 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIMEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

NYZ046-057-062-PAZ040-043-044-047-048-072-100045-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
833 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 8, 9:07 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
907 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     MIDDLESEX               42.70N 77.27W
06/08/2007                   YATES              NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN IN TOWN.

0835 PM     TSTM WND DMG     CICERO                  43.18N 76.12W
06/08/2007                   ONONDAGA           NY   LAW ENFORCEMENT

            TREES BLOWN DOWN IN CICERO AND MANLIUS.

0835 PM     TSTM WND DMG     7 W ADDISON             42.11N 77.37W
06/08/2007                   STEUBEN            NY   TRAINED SPOTTER

            TREES BLOWN DOWN ON COUNTY ROUTE 2.

0837 PM     TSTM WND DMG     CAMDEN                  43.34N 75.75W
06/08/2007                   ONEIDA             NY   TRAINED SPOTTER

            TREES BLOWN DOWN WITH POWER OUTAGES.

0848 PM     TSTM WND DMG     LIVERPOOL               43.11N 76.21W
06/08/2007                   ONONDAGA           NY   PUBLIC

            LARGE LIMBS DOWN IN TOWN.

0902 PM     TSTM WND DMG     ROME                    43.23N 75.49W
06/08/2007                   ONEIDA             NY   TRAINED SPOTTER

            WIRES DOWN ACROSS TOWN.

&&

PB
Local storm report, Jun 8, 9:10 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
910 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     CAZENOVIA               42.93N 75.85W
06/08/2007                   MADISON            NY   LAW ENFORCEMENT

            TREES AND WIRES BLOWN DOWN THROUGHOUT COUNTY.

&&

PB
Local storm report, Jun 8, 9:22 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
922 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     SENECA FALLS            42.91N 76.80W
06/08/2007                   SENECA             NY   LAW ENFORCEMENT

            TREE AND A FEW WIRES DOWN ACROSS EASTERN PART OF COUNTY.

&&

PB
Local storm report, Jun 8, 9:46 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             UTICA                   43.10N 75.23W
06/08/2007  E0.75 INCH       ONEIDA             NY   PUBLIC

&&

PB
Local storm report, Jun 8, 10:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1025 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     SUSQUEHANNA             41.93N 75.60W
06/08/2007                   SUSQUEHANNA        PA   LAW ENFORCEMENT

            TREES BLOWN DOWN ALL ACROSS NORTHERN PORTIONS OF THE
            COUNTY.

&&

PB
Local storm report, Jun 8, 10:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1032 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     WILKES-BARRE            41.25N 75.88W
06/08/2007                   LUZERNE            PA   LAW ENFORCEMENT

            TREES AND WIRES BLOWN DOWN ALL THROUGHOUT COUNTY.

&&

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:42 PM EDTSevere Thunderstorm WarningBGMBradford33 min
Jun 8, 9:31 PM EDTSevere Thunderstorm WarningBGMSusquehanna44 min
Jun 8, 9:35 PM EDTSevere Thunderstorm WarningBGMLuzerne70 min
Jun 8, 10:28 PM EDTSevere Thunderstorm WarningBGMLackawanna62 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.